Fostair 200

I have been on Fostair for about 2 years and since then I have suffered with reflux causing breathlessness and stomach pain. I have been put on Lanzaprazole which does not help and irritable bowel medication for stomach pain. Nothing is working. I am also suffering with anxiety which has been bad for a couple of years but I will not take anything for this Other than natural methods such as relaxation and mindfulness. I am now wondering if it is the Fostair that is causing all if this. Before this I was on Seretide and had no problems but they took me off this as they stopped prescribing it. Maybe I am clutching at straws but I feel desperate now as I don't want to keep living like this!

7 Replies

  • I have been asthmatic for 30+ years, I too used to suffer a lot with acid reflux, I have had all the medications, I had a 'Nissan Laprascopic Fundoplication' operation which has stopped it, but I have to watch what I am eating, no gassy drinks, no spicy foods. They have reduced my medications Esomeprazole & Ranitidine. I have raised the head of my bed, so I don't lay flat. I have had no problems since.

    I was at the chest clinic yesterday, they putting me on Fostair, my daughter works in her local hospital and told me about this last year, my clinic are now switching a lot of people over to this. So I will have to see if it helps me.

  • I'm on Seretide, so you can still get it. Ask your GP if you can change back to see if it helps. I found that IBS medicines are fairly useless, except when the bloating and pain actually turn up. I have to be a bit careful about the things I eat now. Your anxiety will have a major effect on both your IBS and your asthma, so perhaps you need to deal with those first. You might find counselling helps.

    Sending calm thoughts.

  • Thank you for your kind comments. I will go back to my doctor for an asthma review. There is no chance of going back on Seretide as I have asked before and he said no! I know the Lanzaprazole is making me worse so I am going to stop it but it is the breathlessness which is worrying me as I know it is the reflux which is causing it. I will try and concentrate on my diet and see if that helps.

  • Just been put on Fostair myself having been diagnosed with chronic asthma this year. Find that Fostair seems to make me tired and dizzy; not sure if this will wear off but giving it a rest for a few days in case something else is the cause. Interesting about the anxiety. I have taken small doses of propranolol for anxiety for 40 years, which is a beta-antagonist; the Formoterol in Fostair is a beta-agonist. Therefore Fostair could make you more anxious by stimulating your beta-adrenoreceptors. I would speak to a GP or your consultant about it; they probably wouldn't recommend propranolol as it effectively counteracts the effect of the Fostair, but there may be something else, or a naturopathic remedy that suits you. I have also been an IBS sufferer for 35 years and I sympathise about there being nothing much out there which seems to work. However, IBS and anxiety often go together, so dealing with the anxiety might well improve the other.

    Good luck with this and let me know how you get on.

  • Thank you for your interesting post. I feel Fostair is making me anxious and causing reflux but my doctor would not agree with me. I wish I could stop it but I am too scared to do that. The reflux is making me breathless especially when I wake up in the morning and I feel like I have been punched in the stomach. I have stopped the Lanzaprazole as this was making me worse. I have some steroids and thought I would take them for three days to see if it will help with the breathlessness. God I don't know what to do!

  • The problems you are having seem to tie in with some of the side-effects mentioned in the Fostair leaflet, and I've certainly had problems with other medications which were not even described in their leaflets, but were real enough anyway. You're right to keep going, for the moment at least, until you can get a second opinion - see

    Seretide is definitely still available, but seems to be more expensive than Fostair, and that may be the driver in this case. There would seem to be little point in having so much choice of medication available if you can't have the one which causes the least side-effects, and the additional cost might well be balanced out by patients who are able to tolerate the cheaper varieties.

    Good luck with whatever you decide.

  • Thank you. I have just taken some steroids which i will take for three days to see if it helps. I will make an asthma review with my doctor to see if i can try another preventative as cant go on like this.

You may also like...